All Journal Entries Journals

Day 18 Cold Turkey Withdrawal from Tramadol

Jul 07, 2008 - 7 comments
Tags:

withdrawals

,

withdrawal from tramadol

,

withdrawal

,

tramadol

,

cold turkey

,

Pain



Day 18 Cold Turkey Withdrawal from Tramadol

(and various other as sundry nasty characters in the plot. Most of them with fake moustaches and outrageous accents! I think it was a melodrama and I was being toed to the railroad tracks when we last left our story ....)

Oh good see? The Strange is back and I'm waving my freak flag!

OK! Welcome back. Imodium A-D tablets have been discovered by me as the best thing since sliced bread. I thought it was just for the excessive diarrhea, but having spend the better part of yesterday and early this morning couched over a heating pad because of severe and constant abdominal cramping, I see the light and I have the tablets!

Been reading on the Internet about ... poor unsuspecting chronic pain patients who do not have any idea about Tramadol and they all think they are going crazy when they go into withdrawal.

One woman I was reading about, older than I, legitimate reasons to be on the drug, went into withdrawal and she was on the floor in the emergency room holding her head together with her hands, rocking back and forth saying to the Doctors ... I don't know where it hurts I can't tell you because I'm going crazy and I feel like a drug addict. (I felt like doing that constantly Days 1-4.)

They slammed her on methadone.

*le sigh*

Imodium AD, I chewed up 4 tablets. I sublingual-ed (not a word) 2 B-12 tablets. Feeling halfway human.

Wish the visual symptoms would go away. Still very sensitive to light. Now again, can't take alot of stress. People are freaking me out a bit. Strangers mainly.

I'm not the slightest bit hungry and I am not the slightest bit thirsty. EVER.  Not even a little bit. I'm sleeping thru the night only due to taking OTC and my anxiety medication. But it feels amazing because I haven't slept thru a night in ... YEARS.

No ice packs have been necessary today. Because there's no pain in my back or leg. I mean i can feel the muscles there, but they are not painful. They get painful at night.  And the back seems to flare up but I am not having to strap an ice pack to my right leg.

Pre-Imodium I was starting to get pre-cravings for Tramadol. Not that I would use, but just the symptoms of withdrawal make your mind do crazy things. It only happened for a split second, but enough to make me reel in repulsion cause I now associate it with RAT poison. The mind is a strong thing; I use revulsion liberally

... I think controlling the physical symptoms with all means possible is WISE because the mind will start to tell you how quickly it can pull you out of pain if you just take a Tramadol. Or DOC.

But then you realize you are too far in to go back! And you are also wondering, yes, but how am I to get ahead when at the moment I can't really get out of the fetal position and my brain isn't working? I had to look up my Home Detox emails I had saved and re-read them to try and yank myself up. My mind had literally forgotten everything it needed to help. Freaky!

That's all for now.

Except; I want to complain that my TeeVee is broken! It POP-ed last night and now ... no TeeVee for me. Which is BAD because it's so much easier to watch mindless movies and zone out and fall asleep. Ok so; this too shall pass, I'll find someone to fix it or get a new one. Lord knows I'll be saving a ton o cash soon from not needing constant meds!

Love and healing,
Emily


Comments
Post a Comment
Avatar_m_tn
by extrmeski, Jul 07, 2008
I love your writings, they hit the nail right on the head and they have a nice sense of humor with them.  I hope that you are doing well.  Yeah Immodium is great, actually chemically it is similar to an opiate but doesn't transfer into the brain so it has a way of helping more than the abdominal symptoms.  See when it rains it pours, I found that reading helps me more than Teevee! anyway though.,

Luv -me

544292_tn?1268886268
by EmilyPost, Jul 07, 2008
Thank you kind friend Extrmeski;

Anything at all I can do to just, explain the process. Maybe someone will stumble on it all shaky and freaked out from taking Tramadol and realize that they were lied to and that they CAN get OUT! Take their life back. Even though it is so incredibly uncomfortable. Life isn't really even supposed to be that comfortable. Not really. There's supposed to be ups and downs. That is what is "normal."

Withdrawal is hellish, but it is better if you find yourself some people who understand. Who know what you are talking about when you say, "The sound of the sprinklers going off next door feels like an ice pick being stabbed into my brain."  I mean; that's a unique experience that no one except people who have taken these drugs would ever know about.

It's actually quite difficult to find anything on Tramadol where the person recovers all the way and POPS back to life. Success Stories so to speak. I figure, there's no way I'm letting this stuff kill me, so eventually I'll be a Success at getting off the Devil's Pills.

Thank you for comforting me about my poor broken TeeVee! I think you might be right; I have been doing a ton of reading and it helps alot.

Thanks again! I hope you are doing well also? Not gutted like a fish or have had a can of whoop *** opened on you right!? LOL!

Lots of Love;
Emily

Avatar_m_tn
by extrmeski, Jul 07, 2008
LOL no, Nothing like that at all although I might deserve some of that.  I just need to shake my life up, take some new direction.  I'm not sure what that means but I'm putting some brain power to it.  Haven't had anything today and I feel ok, so hopefully my little relapse didn't destroy me.

luv- me

Avatar_n_tn
by Mike965, Jul 18, 2008
I feel for you, I have been taking Tramadol for 2 years now and have been trying to get off them for the last few months... The withdrawls are Hell.... people who haven't experienced it have no idea and it is so frustrating trying to explain how the pain in every where and you are so hot then so cold and you sweat through the night and wake up way too early drenched in your own sweaty stew. After reading your post I think I'm really going for it.... thanks for the motivation / inspiration  

6744073_tn?1384774750
by lulu_the_cat, Nov 13, 2013
hi,

I am another one glad to have found you
thanks for keeping the thread going
am a few years back to you and slowly reading my way up but thought of jumping on here to let you know of how thankful I am to you all

am all over the place, vomiting, shaking, emotional, angry you name it

not quite sure if I am on day 2 or 5

but I started now to detox and I will get through it! I am stubborn! and this thread will help me through!!!

am/was on a combo of venlafanine, quetiapine, paracetamol, tramadol, quinine and zopiclone
for depression, chronic pain/fibroyalgia, ME, mscle spasms, insomnia etc

my (clever - not) idea was to come off the venla (plus quetiapine) because after years of taking them, they don't make a difference anymore and
"why "inhabit" a reuptake of serotonin when I can take something to increase it (5htp)?" was the thought and wondered why my GP (I think that is what he said at the time) said there is no such thing ...

successfully reduced more and more, no probs until reached a certain dose and than stayed on it for some time now

anyway, far to shakie etc  now

thought I reduce and will stop the venla etc and slowly start taking 5HTP
thought was good until .... I couldn't say what it was that hit me first

anyway, getting the shakes and sweats and vomiting etc I thought it might be to much serotine floating around and treading very carefully around the 5HTP now, actually only took 3 in about a week and stop now, no need to mess me around even more

didn't know that Tramadol has anti-d in it too and am shocked at what I read so far

stopped Tramadol now too, hence no idea which day I am but am rubbish therefore must stil be in days 1 to 4 ish
sorry, concentration on low and dexterity of fingers on keyboard a hit and miss ...
anyway
will continue to read and will get through
went through other withdrawels before but nothing close to this

because of the non sleeping I tried to ease myself of to sleep with  zopiclone last night but even after 3 (!) I was wide awake and I am very sensible in taking zopi and can go without for weeks etc without a problem

regardless of that my GP gives zopi to me very reluctantly ( because of withdrawel - not) but dishes out the Tramadol like sweets the brain zaps etc

my brain is all over the place and reminder of head frequently vomiting over the bucket

drinking sips of water to keep the vomiting experience of "wrenching out my guts" to a minimum
can rely on the "am I dying, or what? and when hopefully soon" - thought train
can't wait for it to be over

any ad hoc tips welcome

lots of love
Lulu




Avatar_f_tn
by ROSYouralright, Nov 13, 2013
This is the first of your journals that I have read but WOW! This is really going to HELP so many and it was written in such an entertaining, easy to understand way! Thanks a million! Blessings - Rosy

5787980_tn?1397520009
by cali_soleil, Nov 18, 2013
Glad to have found you and your journals! They help.
Thanks- Karen

Post a Comment